# SDR CA030812004

- Difficulty date: July 31, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 6,868 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Solenoid
- Part number: S19911
- Condition: Failed
- Location: Starter
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE THE PILOT EXPERIENCED AN ELECTRICAL FAILURE.  UPON LANDING BACK AT BASE IT WAS DETERMINED THE STARTER SOLENOID WAS STUCK AND SUBSEQUENTLY THE BATTERY NEGATIVE POST MELTED. THE STARTER & MASTER RELAYS, STARTER AND BATTERY WERE REPLACED. THE ENTIRE ELECTRICAL SYSTEM WAS INSPECTED AND FOUND TO BE SERVICEABLE. THE ENGINE WAS GROUND RUN AND THE CHARGING SYSTEM FOUND TO BE OPERATING NORMALLY.
